Alert archive / Indiana / Special Weather Statements in 2021

Special Weather Statement, NWS Indianapolis, IN

June 26, 2021Boone County, Indiana

NWS Indianapolis, IN issued this special weather statement at Jun 26, 2021, 11:15 PM EDT for Boone County, Indiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2021, 11:15 PM EDT (03:15 UTC)
Expired
Jun 26, 2021, 11:45 PM EDT
In force
30 min
Issued by
NWS Indianapolis, IN

County Boone County, IN

The radar

The Indianapolis radar (KIND), 60 km from the middle of the area, began a volume at 03:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 3.3 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2021-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 33 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2021-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
1160 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

175 
WWUS83 KIND 270315
SPSIND

Special Weather Statement
National Weather Service Indianapolis IN
1115 PM EDT Sat Jun 26 2021

INZ030-036-037-270345-
Montgomery-Clinton-Boone-
1115 PM EDT Sat Jun 26 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CLINTON...
NORTHWESTERN BOONE AND NORTHEASTERN MONTGOMERY COUNTIES...

At 1113 PM EDT, a strong thunderstorm was located 7 miles northeast
of Crawfordsville, moving northeast at 30 mph.

Winds in excess of 40 mph are possible with this storm. Some 
rotation was noted on radar with this storm.

Locations impacted include...
Thorntown, Darlington and Colfax. 

This includes Interstate 65 between mile markers 145 and 156.
 
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4006 8683 4012 8687 4027 8659 4011 8650
TIME...MOT...LOC 0313Z 240DEG 28KT 4010 8679 

$$

CP

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Jun 26, 10:03 PM EDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jun 26, 10:03 PM EDT, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
1003 PM EDT Sat Jun 26 2021

.Forecast Update...
Issued at 1003 PM EDT Sat Jun 26 2021

A scattered line of thunderstorms from west of Kokomo to west of
Crawfordsville to north of Terre Haute continues to move northeast
around 50 mph. The storms are weakening with time at this point as
the loss of daytime heating is starting to decrease available
instability, and shear was better to the west. Although a strong to
severe wind gust remains possible for the next hour or so, this
weakening trend will continue. With storms upstream continuing to
move over northwestern and north central parts of central Indiana
for the next few hours, will monitor for excessive rain amounts in
areas that sit under thunderstorms for too long, so flash flood
potential remains there. Still expect storms to lift north again
later tonight.

Southerly flow will continue through the overnight so lows should
remain in the lower 70s.

&&

.Short Term...(This evening through Sunday night)
Issued at 308 PM EDT Sat Jun 26 2021

Mostly quiet across the forecast area this afternoon, with most
convection confined to a narrow prefrontal corridor of deep moist
convergence from southwestern Michigan back into south central
Missouri. There has been little eastward progress thus far, although
models suggest this axis of convergence will begin to slowly shift
eastward late this afternoon and this evening as the front makes
very slow progress as well.

Will carry thunder chances across the northwest through much of the
night with the highest chances in the evening prior to boundary
layer stabilization. Forecast soundings indicate modest instability
with some fairly good low level shear for a time this evening, so
there will be some chance for strong to severe storms for a window
around 23-03Z or so, with isolated damaging winds and perhaps a
tornado. Marginal risk is well placed.

Thunderstorm chances will overspread the entire area tomorrow, again
highest in the northwest, as the front gets a bit closer, but also
washes out a bit, and somewhat more impressive and widespread
instability is expected to develop, although shear will be a bit
more modest. Marginal risk across much of the area again is well
placed. Expect more scattered activity tomorrow than experienced so
far today.

Storm chances will stick around into Sunday night but wane a bit
again as the boundary layer stabilizes. Details become a bit more
uncertain with time as remnant boundaries are left behind and also
owing to nebulous upper level support.

Blend appears to have a good handle on temperatures and see little
reason to deviate with little change in airmass through the short
term.

&&

.Long Term...(Monday through Saturday)
Issued at 308 PM EDT Sat Jun 26 2021

Southwest upper flow will become more zonal by mid week next week as
an upper trough moves into the Great Lakes. This will allow a
surface front to gradually move through the area by the end of next
work week.

Best forcing will remain closer to the surface front and upper
trough axis, which means mainly north early in the period. As the
trough and surface front move into the area during the week, forcing
will be more widespread. High precipitable water values will
continue through much of next week, with values between 1.50 and 2"
common. Thus, locally heavy rain will remain a threat.

With the plentiful moisture and available forcing, higher PoPs will
be common north and west early in the period, spreading through the
remainder of the area mid week. PoPs will diminish late week as the
front moves east.

There remains a good amount of uncertainty though on the end of the
period, as the 00Z ECMWF and 12Z Canadian have an upper low to the
west of the area, while the 12Z GFS is east of the area. Will keep
some PoPs for next Saturday with low confidence.

Warm temperatures will continue into mid week, then cooler air will
move in with rain and the surface front.

&&

.Aviation...(00Z TAF Issuance)
Issued at 713 PM EDT Sat Jun 26 2021

IMPACTS:

* Thunderstorms moving into KLAF over next couple of hours, might
  clip KHUF later.

* Winds from 180 to 200 gusting to around 22 to 30 kts with gusts
  decreasing after sunset, picking back up Sunday late morning.

DISCUSSION: A line of storms stretching from northern Indiana
through central Illinois and moving northeast could reach KLAF over
the next couple of hours. Some uncertainty if the southern edge will
stay south enough to clip KHUF, but nothing expected at KIND and
KBMG. MVFR to IFR conditions possible in the thunderstorms. Storms
should then lift north later overnight.

MVFR ceilings could move in from the northwest near daybreak, but
may only get as far south at KLAF. Chances for more thunderstorms
will return by Sunday afternoon.

Winds are generally from 180-210 and will remain so throughout the
period, sustained at 10-15KT with gusts this evening as high as 25-
30KT, and again into the lower 20KT range tomorrow.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
None.
&&

Update...CP
Short Term...Nield
Long Term...50
Aviation...CP
Hazardous weather outlook, Jun 26, 3:28 PM EDT, 7 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
328 PM EDT Sat Jun 26 2021

INZ021-028>031-035>040-043>046-051>053-060-061-067-271930-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Vermillion-Parke-Putnam-Hendricks-Vigo-Clay-
Owen-Sullivan-Greene-Knox-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers,
Carmel, Noblesville, Anderson, Clinton, Newport, Rockville,
Greencastle, Plainfield, Brownsburg, Danville, Terre Haute, Brazil,
Clay City, Spencer, Sullivan, Linton, Bloomfield, and Vincennes
328 PM EDT Sat Jun 26 2021

This hazardous weather outlook is for central Indiana.

.DAY ONE...This Afternoon and Tonight.

Thunderstorms will be possible this evening and overnight with a
threat for isolated severe storms through midnight. Damaging winds
and heavy rainfall will be the primary threats, with an isolated
tornado possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Periodic chances for showers and thunderstorms will continue through
the week. Storms will produce heavy rainfall and may be strong at
times with gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

INZ041-042-047>049-054>057-062>065-068>072-271930-
Delaware-Randolph-Marion-Hancock-Henry-Morgan-Johnson-Shelby-Rush-
Monroe-Brown-Bartholomew-Decatur-Daviess-Martin-Lawrence-Jackson-
Jennings-
Including the cities of Muncie, Winchester, Indianapolis,
Greenfield, New Castle, Martinsville, Mooresville, Greenwood,
Franklin, Shelbyville, Rushville, Bloomington, Nashville, Columbus,
Greensburg, Washington, Loogootee, Shoals, Bedford, Mitchell,
Seymour, Brownstown, and North Vernon
328 PM EDT Sat Jun 26 2021

This hazardous weather outlook is for central Indiana.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Periodic chances for showers and thunderstorms will continue through
the week. Storms will produce heavy rainfall and may be strong at
times with gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

In the hours before

Special weather statement, Jun 26, 9:37 PM EDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
937 PM EDT Sat Jun 26 2021

INZ021-031-270200-
Howard-Carroll-
937 PM EDT Sat Jun 26 2021

...A STRONG THUNDERSTORM WILL AFFECT EASTERN CARROLL AND NORTHWESTERN
HOWARD COUNTIES...

At 936 PM EDT, a strong thunderstorm was located 11 miles southeast
of Delphi, or 14 miles north of Frankfort, moving northeast at 55
mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Kokomo and Burlington.

LAT...LON 4056 8637 4056 8600 4043 8634 4043 8644
      4069 8647 4069 8637
TIME...MOT...LOC 0136Z 239DEG 47KT 4049 8650

AU/CP
Special weather statement, Jun 26, 9:56 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
956 PM EDT Sat Jun 26 2021

INZ029-035-036-270230-
Montgomery-Fountain-Tippecanoe-
956 PM EDT Sat Jun 26 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FOUNTAIN...SOUTH
CENTRAL TIPPECANOE AND NORTHERN MONTGOMERY COUNTIES...

At 955 PM EDT, a strong thunderstorm was located 10 miles west of
Crawfordsville, moving northeast at 45 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Crawfordsville, Waynetown, Darlington, Linden, New Richmond, Wallace
and Alamo.

This includes Interstate 74 between mile markers 23 and 39.

LAT...LON 4013 8669 4007 8670 3995 8712 3995 8713
      4006 8720 4030 8683
TIME...MOT...LOC 0155Z 238DEG 40KT 4002 8709

AU/CP
Local storm report, Jun 26, 10:12 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1012 PM EDT SAT JUN 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 PM     TSTM WND DMG     1 ENE WEST LAFAYETTE    40.45N 86.89W
06/26/2021                   TIPPECANOE         IN   911 CALL CENTER

            TREE DOWNED NEAR NORTH RIVER ROAD AND 52.
            TIME ESTIMATED FROM RADAR.

&&

AW
Local storm report, Jun 26, 10:15 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1015 PM EDT SAT JUN 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     TSTM WND DMG     5 NW CLARKS HILL        40.30N 86.77W
06/26/2021                   TIPPECANOE         IN   911 CALL CENTER

            TREE DOWNED ALONG CR 800S WEST OF US 52.
            TIME ESTIMATED FROM RADAR.

&&

AW
Special weather statement, Jun 26, 10:43 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
1043 PM EDT Sat Jun 26 2021

INZ021-030-031-038-270315-
Howard-Clinton-Tipton-Carroll-
1043 PM EDT Sat Jun 26 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CARROLL...
CLINTON...WESTERN HOWARD AND NORTHWESTERN TIPTON COUNTIES...

At 1042 PM EDT, a strong thunderstorm was located over Frankfort,
moving northeast at 45 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Frankfort, Russiaville, Burlington, Michigantown and Kempton.

This includes Interstate 65 between mile markers 151 and 160.

LAT...LON 4056 8629 4034 8608 4018 8655 4018 8662
      4028 8670 4030 8670 4056 8637
TIME...MOT...LOC 0242Z 238DEG 38KT 4029 8655

AU/CP
Special weather statement, Jun 26, 11:15 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
1115 PM EDT Sat Jun 26 2021

INZ030-036-037-270345-
Montgomery-Clinton-Boone-
1115 PM EDT Sat Jun 26 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CLINTON...
NORTHWESTERN BOONE AND NORTHEASTERN MONTGOMERY COUNTIES...

At 1113 PM EDT, a strong thunderstorm was located 7 miles northeast
of Crawfordsville, moving northeast at 30 mph.

Winds in excess of 40 mph are possible with this storm. Some
rotation was noted on radar with this storm.

Locations impacted include...
Thorntown, Darlington and Colfax.

This includes Interstate 65 between mile markers 145 and 156.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4006 8683 4012 8687 4027 8659 4011 8650
TIME...MOT...LOC 0313Z 240DEG 28KT 4010 8679

CP

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 8:21 PM EDTSevere Thunderstorm WarningINDFountain, Montgomery, Vermillion, Warren24 min
Jun 26, 8:42 PM EDTSevere Thunderstorm WarningINDFountain, Montgomery, Tippecanoe, Warren48 min
Jun 26, 9:13 PM EDTSpecial Weather StatementINDCarroll32 min
Jun 26, 9:37 PM EDTSpecial Weather StatementINDHoward23 min
Jun 26, 9:56 PM EDTSpecial Weather StatementINDMontgomery34 min
Jun 26, 10:43 PM EDTSpecial Weather StatementINDClinton32 min
Jun 27, 2:51 PM EDTSpecial Weather StatementINDMorgan24 min
Jun 27, 3:17 PM EDTSpecial Weather StatementINDHendricks, Marion, Morgan28 min
Jun 27, 3:45 PM EDTSpecial Weather StatementINDMarion30 min
Jun 27, 4:01 PM EDTSpecial Weather StatementINDHancock, Johnson, Shelby29 min
Jun 27, 4:26 PM EDTSpecial Weather StatementINDVigo34 min
Jun 27, 4:32 PM EDTSpecial Weather StatementINDRush, Shelby43 min
Jun 27, 4:53 PM EDTSevere Thunderstorm WarningINDRush37 min
Jun 27, 6:20 PM EDTSpecial Weather StatementINDClinton25 min
Jun 27, 6:48 PM EDTSpecial Weather StatementINDCarroll27 min
Jun 27, 7:20 PM EDTSpecial Weather StatementINDTippecanoe25 min
Jun 27, 7:46 PM EDTSpecial Weather StatementINDCarroll, Tippecanoe29 min

Nearby

Special Weather Statements in Indiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.